MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL
Model Number M00513840
Medical Device Problem Codes Break (1069); Positioning Failure (1158)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event was approximated to be (b)(6) 2019 as no specific event date was reported (b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2019 that an ultraflex esophageal ng proximal release covered stent was to be used in the esophagus during an esophageal stent placement procedure performed on an unknown date.According to the complainant, during the procedure, the string snapped before releasing the stent.Despite numerous attempts, boston scientific has been unable obtain additional information regarding the circumstances surrounding this event.Should additional relevant details become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
Block b3: date of event was approximated to be (b)(6) 2019 as no specific event date was reported.Block h6: problem code 1069 captures the reportable event of stent deployment suture break.Block h10: an ultraflex esophageal ng proximal release covered stent and delivery system were returned for analysis; the stent was received partially deployed.Visual examination of the returned device found the black deployment suture broken.A part of the black deployment suture was not returned and the finger ring was not returned.Functional evaluation revealed it was not possible to deploy the stent as received as a result of black deployment suture broken; however, the stent was manually deployed by pulling directly on the deployment suture.The stent was measured to be within specifications.No other issues with the device were noted.The damage noted to the returned device was consistent with the application of excessive force during attempted deployment.The investigation concluded that the reported event and the observed failures were likely due to procedural factors such as handling of the device, the technique used by the user, and normal procedural difficulties encountered during the procedure, which limited the performance of the device.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly, and performance specifications at the time of the release for distribution.
 
Event or Problem Description

Brand Name
ULTRAFLEX ESOPHAGEAL NG
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8736948
Report Number3005099803-2019-03322
Device Sequence Number2091916
Product Code ESW
UDI-Device Identifier08714729716099
UDI-Public08714729716099
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K091816
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/14/2021
Device Model NumberM00513840
Device Catalogue Number1384
Device Lot Number0023492223
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/27/2019
Initial Date Received by Manufacturer 05/31/2019
Supplement Date Received by Manufacturer07/22/2019
Initial Report FDA Received Date06/26/2019
Supplement Report FDA Received Date08/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1